Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Preoccupied with sex all the time. Suggest medication to overcome this problem

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
hello my husband is majorly horny all the time 24/7 no matter what even if hes busy w a task. its affecting his daily life he is 30yrs old. we have 3 children and we can only have sex so much. he doesnt want to see a dr no take prescription meds to help himself. is there something OTC he can do to help himself? a drink a pill something please as we are desperate?!
Posted Wed, 27 Nov 2013 in Sexual Problems
Answered by Dr. Aarti Abraham 41 minutes later
Brief Answer: NO OTC REMEDY AVAILABLE, OR RECOMMENDED. Detailed Answer: Hello Thanks for writing to us with your health concern. Firstly, to assess whether his libido is within the normal range or requires therapy, he needs to see a doctor ! I know you would understand that this makes sense. Compulsive sexual behaviour is the condition wherein an individual is preoccupied with sex all the time. If he is diagnosed with this condition, then 3 avenues of treatment are generally available - 1. The first is of course psychotherapy, most individuals respond to this quite favourably. 2. The second is medications - most of them are aimed at acting against the male hormones responsible for the overt sexual drive. 3. Self help groups and support groups. To answer your question, none of the medications approved or recommended are available OTC, or should be taken OTC. He can divert his thoughts, or occupy himself in work or exercise to the degree that his mind gets distracted most of the time. Other than that, for actual treatment and medications, you need to see a doctor, that is for sure. Self medication would only have unnecessary side effects. Wish you all the best. Please feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor